MAUDE Adverse Event Report: ETHICON INC. MCRYL+ VIO 36IN 3-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL+ VIO 36IN 3-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC
Model Number MCP923G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Could you please confirm if the three needles physically broke or did they pull off from suture during procedure? are there pictures available for review? could you please provide lot number? could you please provide procedure date? related reports - 2210968-2021-01307, 2210968-2021-01308.
 
Event or Problem Description
It was reported that an animal underwent a surgical procedure on an unknown date and suture was used.During the procedure, the needle broke easily.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 3/3/2021.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number qgmhdr, and no non-conformances related to the reported complaint condition were identified.H6 component code: g07002 device not returned.Additional information: b3, d4, h4, h6.Additional information was requested and the following was obtained: could you please confirm if the three needles physically broke or did they pull off from suture during procedure? the needles were bending when being pushed through skin.It did not take a lot of pressure to bend and warp the needles.Are there pictures available for review? no.Could you please provide lot number? i provided the lot number with the individual that i first spoke with over the phone.I have disposed of the broken items since then.Could you please provide procedure date? (b)(6) 2021.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 2360 g/m.

Brand Name
MCRYL+ VIO 36IN 3-0 S/A FS-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11312104
Report Number2210968-2021-01306
Device Sequence Number714969
Product Code GAM
UDI-Device Identifier10705031218611
UDI-Public10705031218611
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberMCP923G
Device Catalogue NumberMCP923G
Device Lot NumberQGMHDR
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer02/18/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1